Obvious Low Serotonin Symptoms

Serotonin syndrome is a condition that comes in effect after taking medication that increase the level of serotonin accumulating in your body. Several drugs and food replacements are also connected to this problem. Generally speaking, serotonin is a chemical being produced by your body, required by your brain as well as nerve cells for their normal functioning. A reduced amount of serotonin may cause symptoms that vary from mild – such as diarrhea, as well as intense such as fever and strokes. A severe serotonin syndrome may be life threatening if it is not dealt with accordingly and in a short time frame. Milder forms of serotonin deficiency usually disperse after a couple of days, especially if you’re taking medication that can help with its balancing.

Symptoms of low serotonin

Symptoms of low serotonin syndrome are usually obvious a couple of hours after taking a new medication, or increasing the dosage of the medication you’re currently using. Signs and symptoms include:

  • Irritation and confusion
  • Accelerated heart rate and high blood pressure
  • Iris expansion and loss of muscle coordination
  • Severe sweating and diarrhea
  • Headache and fever

More severe low serotonin symptoms may include high temperature, strokes, irregular heart rate and loss of consciousness. These can be a sign of a life threatening complication so it is necessary to respond to these symptoms as soon as possible.

When is the time to visit a doctor?

If you’re doubting of having a low serotonin right after you’ve started consuming your new drug, or you’ve increased to dosage of the current drug, call your doctor. If you’re suffering from severe symptoms mentioned above that are slowly but surely getting worse, seek out medical assistance as soon as possible.

A lack of serotonin in one’s body causes the symptoms of a low serotonin syndrome. In normal circumstances, the nerve cells in your brain and cervical spine produce serotonin that helps in establishing control over your attention, behavior and body temperature. Other nerve cells in your body, particularly those found in your intestine also produce serotonin. In this region the serotonin percentage is required to be stable because of regulating digestive system, blood flow and breathing. It is still possible that intake of only one drug that lowers serotonin levels causes this syndrome, but it most commonly occurs when you’re using an array of medications. The most common cause for this to happen is intake of anti-depressive medications, along with several other medications that need to be discussed with your doctor personally. Treatment depends highly on your symptoms and the stage of your condition, but in any case it should not be taken lightly. Make sure to discuss this issue with your doctor in plenty of detail as you will feel the consequences otherwise. Usually medications that relax muscles will be used such as Valium. This can be useful towards battling muscle cramping and all kinds of strokes. If you’re suffering from symptoms that your doctor finds worrying you will need to visit a hospital to check up on everything.

Leave a comment

Your email address will not be published. Required fields are marked *